Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 11, 2012, 10:59 AM CDT for Goliad County, Victoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 10:59 AM CDT (15:59 UTC)
- Expired
- Jul 11, 2012, 1:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Goliad County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 128 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460
WGUS54 KCRP 111559
FFWCRP
TXC175-469-111800-
/O.NEW.KCRP.FF.W.0028.120711T1559Z-120711T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1059 AM CDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...
VICTORIA COUNTY IN SOUTHEAST TEXAS...
* UNTIL 100 PM CDT
* AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM
EASTERN GOLIAD COUNTY ACROSS ALL OF VICTORIA COUNTY. DOPPLER RADAR
ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN THIS MORNING WITH
AN ADDITIONAL 2 TO 3 INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICTORIA...ANDER...BLOOMINGTON...COLETO CREEK PARK...DACOSTA AND
DOWNTOWN VICTORIA. SOME CREEKS THAT WILL EXPERIENCE FLOODING
INCLUDE...SPRING CREEK AND GARCITAS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 2907 9694 2904 9687 2884 9671 2877 9669
2876 9666 2871 9664 2863 9686 2859 9710
2850 9728 2887 9738 2889 9733 2887 9730
2910 9697
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 10:12 AM CDT, 47 minutes earlier.
Area forecast discussion, Jul 11, 10:12 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 AM CDT WED JUL 11 2012
.DISCUSSION...WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE
VICTORIA CROSSROADS REGION. ABUNDANT MOISTURE WITH PRECIPITABLE
WATER VALUES AROUND 2.3 INCHES...THE WEAK MID LEVEL SHEAR AXIS
ALONG WITH THE WEAK SURFACE BOUNDARY OVER THE COASTAL PLAINS WILL
MAINTAIN FOCUS FOR ADDITIONAL DEVELOPMENT THROUGH THE AFTERNOON.
THIS AREA RECEIVED 3 TO 6 INCHES OF RAIN SINCE YESTERDAY WITH
CORRESPONDING FLASH FLOOD GUIDANCE FALLING DUE TO SATURATED
CONDITIONS. EXPECT ACTIVITY WILL SLOWLY SHIFT TO THE SOUTHWEST
INTO THE BRUSH COUNTRY THIS AFTERNOON INTO THIS EVENING. THE LATEST
MODELS INDICATE THE LOW LEVEL CONVERGENCE MAXIMUM MOVING BACK INTO
THIS REGION. KEPT THE MENTION OF LOCALLY HEAVY RAIN FOR ALL AREAS
TODAY. RAISED POPS SLIGHTLY AND LOWERED THE MAX TEMPS OVER THE
NORTHEAST AREAS ESPECIALLY.
&&
.PREV DISCUSSION... /ISSUED 642 AM CDT WED JUL 11 2012/
DISCUSSION...UPDATED FOR 12Z AVIATION SECTION BELOW.
AVIATION...CONVECTION ONGOING ACROSS THE EAST THIS MORNING AND
ALONG THE IMMEDIATE COASTLINE. DO EXPECT AN INCREASE IN CONVECTION
AREA WIDE AFTER 18Z...LASTING THROUGH THE EVENING. IN THE MEAN
TIME...A MID/HIGH CLOUD DECK ABOVE 10KFT WILL PERSIST ACROSS THE
REGION. THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT LIGHTNING AND
WINDS GUSTS UP TO 30KTS AT TIMES...ALONG WITH BRIEF LOWERING OF
CIGS/VSBYS. A LULL IN ACTIVITY IS EXPECTED TONIGHT...THEN
ADDITIONAL CONVECTION EXPECTED AFTER 06Z THURSDAY...YET CONFIDENCE
REMAINS LOW. OVERALL...DESPITE THE CONVECTION...VFR CONDITIONS
WILL PERSIST.
PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 11 2012/
SHORT TERM (TODAY THROUGH THURSDAY)...WILL CONTINUE DECENT
CHANCES FOR PRECIPITATION ACROSS THE REGION TODAY AS WEAK TROUGH
AXIS REMAINS ACROSS THE REGION. THIS FEATURE WILL CONTINUE TO TAP
INTO DEEP MOISTURE WITH PWAT VALUES BETWEEN 2.0-2.3 INCHES ACROSS
MUCH OF SOUTH TEXAS. CONVECTION ALREADY EVIDENT ON RADAR THIS
MORNING...AND WITH A BIT OF HEATING EXPECTED THIS AFTERNOON ALONG
WITH A WEAK FRONTAL BOUNDARY STALLED TO THE NORTH ADDITIONAL
CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON/EVENING. GIVEN
THE MOISTURE PROFILE...CANNOT RULE OUT LOCALLY HEAVY RAINFALL
TODAY. TAPPER OFF PRECIPITATION CHANCES TONIGHT WITH THE LOSS OF
HEATING...HOWEVER AFTER MIDNIGHT ANOTHER ROUND OF CONVECTION MAY
DEVELOP ACROSS NORTHERN AREAS. FOR THURSDAY...A BIT LESS LIFT IS
FORECAST WITH LESS OMEGA OVER THE REGION. HOWEVER...THE VERY DEEP
MOISTURE WILL REMAIN IN PLACE. WILL CONTINUE WITH CHANCE POPS FOR
MUCH OF THURSDAY GIVEN A FEW MORE BREAKS IN THE CLOUDS AND A BIT
MORE HEATING. WITH RESPECT TO TEMPERATURES...WELL THEY ARE JUST AS
TRICKY AS THE PRECIPITATION FORECAST. WILL KEEP CONDITIONS WARMEST
OUT WEST WITH A MORE BREAKS IN THE MID/HIGH LEVEL CLOUDS AND
COOLEST ACROSS THE NORTHEAST WHERE CLOUD COVER AND BETTER RAIN
CHANCES SHOULD HOLD TEMPERATURES DOWN THE MOST. SIMILAR CONDITIONS
FOR THURSDAY...YET LESS RAINFALL EXPECTED SO HAVE TEMPERATURES
SLIGHTLY WARMER.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...KEEPING A MENTION OF
RAIN THROUGH THE FORECAST PERIOD ALTHOUGH THERE COULD BE A BRIEF
LULL IN RAINFALL MAINLY OVER THE WESTERN AREAS ON FRIDAY AND INTO
SATURDAY AS SOME DRIER AIR DOES TRY TO COME IN FROM THE NORTHWEST.
HOWEVER...BY THE WEEKEND...BETTER MOISTURE STARTS TO COME BACK AS
ANOTHER UPPER LOW MOVES INTO THE AREA AND BRINGS BETTER MOISTURE
BACK TO SOUTH TEXAS (ECMWF SHOWING THIS THE BEST ESPECIALLY THE
MOISTURE). AS A RESULT...WILL INCREASE POPS SLIGHTLY MAINLY OVER THE
EASTERN AREAS FOR THE WEEKEND AND KEEP MORE OF A DIURNAL TREND WITH
THE CONVECTION THROUGH THE FIRST PART OF THE WEEK. MODELS BEGIN TO
PUSH UPPER LOW FARTHER WEST ON TUESDAY SO IMPACTS MAY BE A BIT LESS.
NEVERTHELESS...GIVEN THE MOISTURE FIELDS WILL KEEP CHANCE POPS GOING
OVER THE NORTHEAST FOR TUESDAY FOR MORE SEA-BREEZE ACTIVITY...WITH
LOWER CHANCES A BIT FARTHER WEST (MAY NEED TO INCREASE POPS FARTHER
WEST ON TUESDAY BUT FOR NOW WILL HOLD OFF). WITH CLOUDS CONTINUING
AROUND THE AREA AM EXPECTING TEMPERATURES TO BE NEAR TO SLIGHTLY
BELOW NORMAL...ALTHOUGH IT COULD BE TRICKY AS ENOUGH SUN FOR A
COUPLE HOURS COULD RAISE TEMPERATURES PRETTY FAST. FOR HIGHS...
GENERALLY WENT WITH A BLEND OF MODEL AND BIAS-CORRECTED
NUMBERS...GENERALLY STAYING NEAR OR ON THE COOLER SIDE OF MOS. LOWS
SHOULD BE RELATIVELY NEAR TO SLIGHTLY ABOVE NORMAL GIVEN THE
MOISTURE PROFILES BUT GENERALLY LIGHT WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 77 91 75 90 / 70 30 50 20 30
VICTORIA 82 74 88 74 89 / 90 50 50 20 40
LAREDO 94 79 96 77 95 / 60 50 30 20 20
ALICE 90 76 93 74 91 / 80 40 40 20 30
ROCKPORT 86 80 88 78 89 / 80 40 50 30 30
COTULLA 91 77 94 74 95 / 80 50 30 20 10
KINGSVILLE 91 76 94 75 92 / 70 40 40 20 30
NAVY CORPUS 86 79 89 79 89 / 70 30 40 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...GOLIAD...REFUGIO...VICTORIA.
GM...NONE.
&&
TMT/89...SHORT TERM/UPDATEHazardous weather outlook, Jul 11, 10:29 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1029 AM CDT WED JUL 11 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-120015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1029 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE VICTORIA CROSSROADS AREA. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL CONTINUE OVER THIS AREA TODAY. THIS COULD LEAD TO FLASH FLOODING NORTHEAST OF A LINE FROM ROCKPORT TO CHARCO WHERE THE GROUND IS ALREADY SATURATED. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL THROUGH TONIGHT FOR THE REST OF SOUTH TEXAS ALSO...WITH FLOODING OF URBAN AREAS AND SMALL STREAMS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH TEXAS THROUGH TUESDAY. THE MAIN CONCERN WITH THE THUNDERSTORMS THROUGH EARLY NEXT WEEK WILL BE ISOLATED LOCALLY HEAVY RAINFALL. A FEW STORMS COULD ALSO PRODUCE WINDS OF 40 TO 50 MPH ALONG WITH FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/RG/GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:44 AM CDT | Areal Flood Advisory | CRP | Victoria | 91 min |
| Jul 11, 8:56 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 2 hr |
| Jul 11, 9:59 AM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 29 hr |
| Jul 11, 10:36 AM CDT | Flash Flood Warning | CRP | Calhoun | 114 min |
| Jul 11, 11:25 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 50 min |
| Jul 11, 12:31 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 119 min |
| Jul 11, 1:53 PM CDT | Areal Flood Advisory | CRP | Bee | 52 min |
| Jul 11, 2:21 PM CDT | Flash Flood Warning | CRP | Victoria | 84 min |
| Jul 11, 2:29 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 2 hr |
| Jul 11, 4:26 PM CDT | Areal Flood Warning | CRP | Calhoun | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.